Alert archive / California / Hazardous Seas Warnings in 2011

Hazardous Seas Warning 1, NWS Eureka, CA

February 7, 2011

NWS Eureka, CA issued this hazardous seas warning at Feb 7, 2011, 9:07 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 9:07 PM PST (05:07 UTC)
Expired
Feb 8, 2011, 2:05 AM PST
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WHUS76 KEKA 080507
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
907 PM PST MON FEB 7 2011

PZZ455-081315-
/O.NEW.KEKA.SE.W.0001.110208T0507Z-110209T0500Z/
/O.CON.KEKA.SC.Y.0011.000000T0000Z-110210T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
907 PM PST MON FEB 7 2011

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST TUESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. 

* WINDS: NORTH WINDS 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT THROUGH
  TUESDAY.

* SEAS: WIND WAVES 9 TO 11 FT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-081315-
/O.CON.KEKA.GL.W.0003.000000T0000Z-110210T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
907 PM PST MON FEB 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY. 

* WINDS: NORTH 25 TO 30 KT WITH GUSTS TO 40 KT THROUGH WEDNESDAY.

* SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS THROUGH WEDNESDAY. 
  COMBINED SEAS BUILDING UP TO 15 FEET BY TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-081315-
/O.CON.KEKA.GL.W.0003.000000T0000Z-110210T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
907 PM PST MON FEB 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. 

* WINDS: NORTH 25 TO 35 KT WITH GUSTS TO 40 KT THROUGH WEDNESDAY.

* SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS THROUGH WEDNESDAY. 
  COMBINED SEAS BUILDING UP TO 17 FEET BY TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-081315-
/O.CON.KEKA.SC.Y.0011.000000T0000Z-110210T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
907 PM PST MON FEB 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY. 

* WINDS: NORTH 15 TO 25 KT WITH LOCAL GUSTS UP TO 35 KT THROUGH
  TUESDAY.

* SEAS: WIND WAVES BUILDING TO NEAR 10 FT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
383 
WHUS76 KEKA 081005
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
205 AM PST TUE FEB 8 2011

PZZ455-081815-
/O.CAN.KEKA.SE.W.0001.000000T0000Z-110209T0500Z/
/O.UPG.KEKA.SC.Y.0011.000000T0000Z-110210T0000Z/
/O.EXB.KEKA.GL.W.0003.000000T0000Z-110209T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
205 AM PST TUE FEB 8 2011

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTH WINDS 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT 
  THROUGH TUESDAY. 

* SEAS: WIND WAVES 9 TO 11 FT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-475-081815-
/O.EXT.KEKA.GL.W.0003.000000T0000Z-110210T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
205 AM PST TUE FEB 8 2011

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY. 

* WINDS: NORTH 25 TO 30 KT WITH GUSTS TO 40 KT THROUGH WEDNESDAY.

* SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS THROUGH WEDNESDAY. 
  COMBINED SEAS BUILDING UP TO 15 FEET BY TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-081815-
/O.CON.KEKA.SC.Y.0011.000000T0000Z-110210T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
205 AM PST TUE FEB 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY. 

* WINDS: NORTH 15 TO 25 KT WITH LOCAL GUSTS UP TO 35 KT THROUGH 
  TUESDAY. 

* SEAS: WIND WAVES BUILDING TO NEAR 10 FT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Feb 7, 2:48 PM PST, 6 hours 19 minutes earlier.

Area forecast discussion, Feb 7, 2:48 PM PST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
248 PM PST MON FEB 7 2011

.SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE WILL BRING SLIGHT
COOLING TO NW CALIFORNIA...AND LOW CLOUDS TO THE REDWOOD COAST
TONIGHT. HIGH PRESSURE WILL REBUILD TUESDAY AND BRING A RETURN OF
ABOVE NORMAL DAYTIME TEMPERATURES AND COOL NIGHTS THROUGH THURSDAY.
&&

.DISCUSSION...TIGHTENING PRESSURE GRADIENT IN THE WAKE OF
SHORTWAVE PASSING RESULTING IN BREEZY CONDITIONS ALONG THE COAST
AND OVER THE WATERS THIS AFTERNOON. HIGH PRESSURE WILL STRENGTHEN
OVER THE NE PAC THROUGH TUE MAINTAINING DRY WX ACROSS CWA AND
BREEZY CONDITIONS ALONG THE COAST. OFFSHORE FLOW WILL DEVELOP BY
WED AS AN INVERTED TROUGH DEVELOPS ALONG THE COAST. MODELS SHOW A
LONG WAVE TROUGH DEEPENING OVER THE GULF OF AK THU WITH UPPER
LEVEL RIDGE WEAKENING IN RESPONSE. THIS TROUGH WILL SLOWLY
APPROACH THE W COAST HEADING INTO THE WEEKEND WITH A CHANCE OF
PRECIP ACROSS NW CA AS A WEAK FRONT MOVES ACROSS THE REGION.
&&

.AVIATION...BRISK NORTH WIND HAS SCOURED OUT THE LOW CLOUD AND FOG
OVER THE NORTH COAST. FEW PATCHES OF STRATOCU WERE STILL PRESENT
OVER THE HILLS DUE TO UPSLOPE FLOW. HIGH BASED MVFR STRATOCU CIGS
IN THE DELTA AND OVER THE HILLS MAY BUILD BACK OVER THE COASTAL
PLAIN TONIGHT...BUT EXPECT IT WILL BE BRIEF. THUS WILL GO WITH VFR
FOR COASTAL TAFS SITES TNGT->TUE. DJB
&&

.MARINE...WINDS HAVE BEEN RAMPING UP MARKEDLY TODAY...WITH GALE
FORCE CONDITIONS IMMINENT IN THE OUTER WATERS. THUS KEPT THE
GALE WARNING IN EFFECT THROUGH WED. WINDS NEAR SHORE WILL BE
BORDERLINE GALE THIS EVENING RIGHT BEHIND A SHORT-WAVE IN MODERATE
TO STRONG COLD AIR ADVECTION SLIDING SOUTHWARD OFFSHORE. WINDS WILL
CONTINUE TO BE STRONG OVER THE OUTER WATERS ON TUE AND PROBABLY OVER
THE INNER WATERS...WITH GUSTS UP TO 40 KT. WITH THE LONG DURATION OF
NORTH WIND...LARGE AND STEEP SEAS WILL BUILD...REACHING 17 FT ON TUE
IN THE SOUTH OUTER WATERS. MODELS WERE IN GOOD AGREEMENT ON SHOWING
NORTHERLY GRADIENTS RELAXING THU->SAT AS LOW PRESSURE SLOWLY
APPROACHES THE COAST. SOUTH WINDS DO NOT LOOK TO BE TOO STRONG
WITH THIS FRONT...AND SEAS SHOULD LAY DOWN. DJB
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 4 PM PST WEDNESDAY PZZ450-455.
GALE WARNING UNTIL 9 PM PST WEDNESDAY PZZ470.
GALE WARNING UNTIL 4 PM PST WEDNESDAY PZZ475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 7, 4:54 AM PST, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
454 AM PST MON FEB 7 2011

CAZ001>004-076-081300-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
454 AM PST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Hazardous Seas Warnings in California, 2011Every hazardous seas warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.